Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Suffering from diabetes mellitus, CAD, kidney failure and arthritis. Suggest a safe analgesic

User rating for this question
Excellent
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
Question
my wife patient of dm,cad,ckd,htn , she at times gets bouts of arthiritis, can she be given disprin dissolved in water for pain relief, could you please suggest a safe analgesic for her.
Posted Mon, 29 Apr 2013 in Kidney Conditions
 
 
Answered by Dr. Akhilesh Dubey 52 minutes later
Hi,
Thanks for posting query to this forum,
Your wife is suffering from, Diabetes Mellitus, Coronary artery Disease with angioplasty 3 years back, High Blood Pressure, and Kidney failure.

In Kidney failure analgesics should be avoided if her kidney functions are compromised which is known by Blood urea and serum creatinine level.
Disprin can damage kidneys further; please do not give it.

Acetaminophen (Paracetamol) is only relatively safe which should be given in consultation with Physician/ Nephrologist, other drug is tramadol which may be taken by renal failure patients with advice of treating Physician.

The decision of medication also depends on what other drugs she is taking and also depends on severity of her kidney failure.

Hope this is useful for you, if you have any further query please ask me, I will be happy to help you.

With best of Regards.
Dr. A. Dubey M.D.
Above answer was peer-reviewed by
 
Follow-up: Suffering from diabetes mellitus, CAD, kidney failure and arthritis. Suggest a safe analgesic 15 hours later
THANX DR. MY WIFE'S CREATININE IS GENERALLY IN THE RANGE OF 2.5-3 AND AS HER Hb HAS BEEN <9.5 SHE HAS BEEN ADVISED WEEPOX 4000 INJECTIONS ONCE A WEEK . IF DISPRIN IS NOT SAFE FOR CKD PATIENTS, WHAT ABOUT ECOSPRIN 75 ONCE A DAY WHCIH HER CARDIOLOGIST IS GIVING HER
 
 
Answered by Dr. Akhilesh Dubey 3 hours later
Hi,

Thanks for your follow up,

I can understand your concern about use of aspirin, the risk of cardiovascular disease, including heart attacks, is high in CKD.

Many doctors (including myself) believe the benefits of taking a low-dose daily aspirin probably outweighs the risks. Moreover there is no evidence that a low dose of daily aspirin (75mg) hurts the kidney. Nonetheless, it is still recommended to avoid using NSAIDs (including aspirin and other salicylates) in large doses or for extended periods of times.

I hope you can understand reason why Ecosprin 75 is given to her by cardiologist, but we need to avoid high dose of analgesics.

If she needs, paracetamol alone or in combination with Tramadol may be used for pain in consultation with your Nephrologist.

Hope this clarifies your doubt and if there is anything you want to know please ask, I will be available to clarify.

With Best Regards.
Dr. A. Dubey M.D.
Above answer was peer-reviewed by
 
Follow-up: Suffering from diabetes mellitus, CAD, kidney failure and arthritis. Suggest a safe analgesic 19 hours later
thanx dr. u have been very helpful.

XXXXXX
 
 
Answered by Dr. Akhilesh Dubey 31 minutes later
Hi XXXXXX,

You are welcome.

I am glad that you found this useful, please rate my answer with review before closing this discussion.

Regards.
Dr. A. Dubey. M. D.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor